Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Feeling emotional, fever, irritable, vomiting and crying. Was taken off pregablin and duloextine. Withdrawal symptoms?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I believe I am going through withdrawals, I am being taken off, Pregbablin first a week ago, I've also been taken off Duloextine slowly also a week a go, and my gp has urged me to stop the gabapentin that replaced the Pregabalin as it was causing vomiting. I have also currently stopped Ibuprofen 800mg twice daily

My current symptoms are,
Very Emotional,
Extreme tummy pain
Can't stop crying
Posted Fri, 28 Jun 2013 in General Health
Answered by Dr. Shoaib Khan 3 hours later

I have gone through your query in detail and completely understand your situation. All the symptoms you are experiencing are indeed withdrawal symptoms of pregabalin and duloxetin. It is indeed difficult and frustrating to experience withdrawal symptoms.

But let me help to ensure this is done the right way. The first step in withdrawing pregabalin or duloxetine is to slowly discontinue the drug. In such cases, the dosage is gradually reduced over a weeks time.

Other way to combat the withdrawal symptoms is to treat the specific symptoms that you are experiencing (eg. treat the diarrhea, treat the vomiting, etc.)

A substitute drug can also be used during the process of withdrawal of pregabalin, in your case, the gabapentin was used, but had its side effects. So the options we have are to either continue the gabapentin and take treatment for the vomiting, or find another substitute.

The bottom line here is that the risks of pregabalin outweigh its benefits, and I am sure you are better off without it, although this can be a very difficult time, take treatment for the individual withdrawal symptoms, which should last for a few weeks (withdrawal symptoms for both duloxetine and pregabalin last for 3-4 weeks), and then you should off the drug for good.

In the meantime, I am always available to help you through this. Feel free to write back to me any time, and I shall be right here to help.

Take care.
Above answer was peer-reviewed by
Follow-up: Feeling emotional, fever, irritable, vomiting and crying. Was taken off pregablin and duloextine. Withdrawal symptoms? 49 minutes later
thank you for writing back, as I've come off so many drugs im a week into it ive been tokd it could last for up to 2 month s :( don't think I could cope, also I've noticed my hands go very hot and tingling ? is it withdrawals ?
Answered by Dr. Shoaib Khan 42 minutes later
Hello once again XXXXXXX

It has been one successful week. That is great news. Congratulations.

Usually the first few days are the most difficult, and you have gotten through almost 7 of them. You shouldn't quit now, it only gets easier from here on.

The symptoms of heat sensation and tingling are also withdrawal symptoms, these are also usually associated with tremors. But, these will all subside soon.

Yes, you are right, these symptoms can last up to 2 months, but that is usually the maximum duration. Most patients have recovered completely in 3-4 weeks.

I have complete faith in you, as you have gotten through the worst. Do not worry. You are a young woman. A long and beautiful life awaits you, this would be better experienced being drug free.

Do keep in touch and write back to me for any future guidance. I am always here to help.

Take care.
Above answer was peer-reviewed by
Follow-up: Feeling emotional, fever, irritable, vomiting and crying. Was taken off pregablin and duloextine. Withdrawal symptoms? 19 hours later
hello, im really really struggling today, the pain is really really bad it's in my tummy and entire body im feeling very dizzy and almost like im not here. my chest is also very painful is this likely to be from all the withdrawals how long is it likely to last im also suffering from very loose bowels- im taking codiene paracetamol and tramadol for thr pain but its really bad, is it likely to be the fibromyalgia be playing up ??
Answered by Dr. Shoaib Khan 5 hours later

I Can understand this can be difficult, but I am sure you can get through this.

Yes, it does sound like the fibromyalgia is acting up, but the withdrawal symptoms are present too. So, unfortunately this is a combination of both conditions.

The tramadol, paracetamol and codeine together are quite strong and should control the pain or at least bring it to a tolerable level. Please also add an antacid to your regimen, in order not to irritate your stomach as you are on really strong pain killers.

I hope this helps. Be strong and have faith. You will surely get through this.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor